MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that claudication and vessel occlusion occurred.On (b)(6) 2024, patient was presented with bilateral lower extremity claudication.The entire length of the left common femoral, superficial femoral and popliteal arteries was treated with a rotablator atherectomy and done without complications.Patient was in a supine position under local infiltrative anesthesia.A 5.0 x 200mm, 150cm ranger paclitaxel-coated pta balloon catheter was selected and passed to cover the distal popliteal artery and the entire length of the popliteal, superficial femoral and common femoral arteries.The balloon was serially inflated to nominal or supra nominal pressure and held for 3 minutes.The balloon was deflated and removed.Repeat angiogram showed dramatic improvement with excellent flow distally with no evidence of any significant dissections and distal embolization.The catheter and sheath were removed, a non-boston scientific close device was deployed at the puncture site with excellent hemostasis.The patient was taken to the recovery area in stable condition.On (b)(6) 2024, patient experienced recurrent symptoms.Ultrasound study showed reocclusion of the popliteal artery.Selective left lower extremity arteriogram from the external iliac/proximal common femoral artery showed diffuse disease through the common femoral artery and proximal superficial femoral artery with moderate disease as well at the origin of the profunda femoris.The superficial femoral artery was then essentially patent continuously but at hunter's canal there was an abrupt occlusion over the entire length of the above-knee popliteal artery with reconstitution at the level of the knee joint.The below-knee popliteal artery was patent.Lower extremity arteriogram from the below-knee popliteal artery showed 3 vessel runoff proximally with the dominant runoff vessel being the posterior tibial into the foot at the distal anterior tibial appeared to be occluded.The peroneal artery was patent down to just above the ankle and in the collaterals.The entire length of the common femoral, superficial femoral, and above-knee popliteal artery to just below the knee joint was treated with a non boston scientific atherectomy device without complications.A 6 x 200 balloon was advanced for dilatation and a 55 x 150 non boston scientific stent was placed beginning at the level of the knee joint and going proximal up to hunter's canal.The stent was deployed in excellent position.Repeat angiogram showed complete resolution of the irregularity through the above-knee popliteal artery with brisk flow into the below-knee popliteal artery and patency of the infrapopliteal vessels as before with no evidence of any distal embolization.The catheter and sheath were removed, a non-boston scientific close device was deployed at the puncture site with excellent hemostasis.The patient was taken to the recovery area in stable condition.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19337210
Report Number2124215-2024-27051
Device Sequence Number6614147
Product Code ONU
UDI-Device Identifier08714729976042
UDI-Public08714729976042
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number05037H23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite